Advertisement

On the Flow of a Viscoplastic Fluid in a Thin Periodic Domain

  • María Anguiano
  • Renata BunoiuEmail author
Chapter

Abstract

We study the steady nonlinear flow of an incompressible viscoplastic Bingham fluid in a thin periodic domain. A main feature of our study is the dependence of the yield stress of the fluid on the small parameter ε describing the geometry of the thin periodic domain. The passage to the limit when ε tends to zero provides a limit problem preserving the nonlinear character of the flow.

Notes

Acknowledgements

María Anguiano has been supported by Junta de Andalucía (Spain), Proyecto de Excelencia P12-FQM-2466.

References

  1. [Zh08]
    Zhengan, Y., and Hongxing, Z.: Homogenization of a stationary Navier-Stokes flow in porous medium with thin film. Acta Mathematica Scientia, 28B(4), 963–974 (2008).MathSciNetCrossRefGoogle Scholar
  2. [FaEtAl16]
    Fabricius, J., Hellström, J.G. I., Lundström, T.S., Miroshnikova E., and Wall, P.: Darcy’s Law for Flow in a Periodic Thin Porous Medium Confined Between Two Parallel Plates. Transp. Porous Med., 115, 473–493 (2016).MathSciNetCrossRefGoogle Scholar
  3. [AS18]
    Anguiano, M., and Suárez-Grau, F.J.: The transition between the Navier-Stokes equations to the Darcy equation in a thin porous medium. Mediterr. J. Math., 15:45 (2018).Google Scholar
  4. [AS17]
    Anguiano, M., and Suárez-Grau, F.J.: Homogenization of an incompressible non-Newtonian flow through a thin porous medium. Z. Angew. Math. Phys., 68:45 (2017).Google Scholar
  5. [CiEtAl08]
    Cioranescu, D., Damlamian, A., and Griso, G.: The periodic Unfolding Method in Homogenization. SIAM J. Math. Anal., 40, No. 4, 1585–1620 (2008).MathSciNetCrossRefGoogle Scholar
  6. [An17]
    Anguiano, M.: Darcy’s laws for non-stationary viscous fluid flow in a thin porous medium. Math. Meth. Appl. Sci., 40, No. 8, 2878–2895 (2017).MathSciNetCrossRefGoogle Scholar
  7. [An217]
    Anguiano, M.: On the non-stationary non-Newtonian flow through a thin porous medium. ZAMM-Z. Angew. Math. Mech., 97, No. 8, 895–915 (2017).MathSciNetCrossRefGoogle Scholar
  8. [Gr04]
    Griso, G.: Asymptotic behavior of a crane.C.R.Acad.Sci. Paris, Ser. I, 338, No. 3, 261–266.Google Scholar
  9. [GrEtAl17]
    Griso, G., Migunova, A., and Orlik, J.: Asymptotic analysis for domains separated by a thin layer made of periodic vertical beams. Journal of Elasticity, 128, 291–331 (2017).MathSciNetCrossRefGoogle Scholar
  10. [LiEtAl81]
    Lions, J.L., and Sánchez-Palencia E.: Écoulement d’un fluide viscoplastique de Bingham dans un milieu poreux. J. Math. Pures Appl., 60, 341–360 (1981).Google Scholar
  11. [BoEtAl93]
    Bourgeat, A., and Mikelić, A.: A note on homogenization of Bingham flow through a porous medium. J. Math. Pures Appl., 72, 405–414 (1993).MathSciNetzbMATHGoogle Scholar
  12. [BuEtAl13]
    Bunoiu R., Cardone G., and Perugia C.: Unfolding Method for the Homogenization of Bingham flow. In Modelling and Simulation in Fluid Dynamics in Porous Media, Series: Springer Proceedings in Mathematics & Statistics, Vol. 28 (2013), pp. 109–123.Google Scholar
  13. [BuEtAl17]
    Bunoiu, R., and Cardone, G.: Bingham Flow in Porous Media with Obstacles of Different Size. Mathematical Methods in the Applied Sciences(MMAS), 40, No. 12, 4514–4528 (2017).MathSciNetCrossRefGoogle Scholar
  14. [BuEtAl03]
    Bunoiu, R., and Kesavan, S.: Fluide de Bingham dans une couche mince, In Annals of the University of Craiova. Math. Comp. Sci. series 30, (2003), pp 1–9.Google Scholar
  15. [BuEtAl04]
    Bunoiu, R., and Kesavan, S.: Asymptotic behaviour of a Bingham fluid in thin layers. Journal of Mathematical Analysis and Applications, 293, No. 2, 405–418 (2004).MathSciNetCrossRefGoogle Scholar
  16. [BuEtAl18]
    Bunoiu, R., Gaudiello A., and Leopardi A.: Asymptotic Analysis of a Bingham Fluid in a Thin T-like Shaped Structure. Journal de Mathématiques Pures et Appliquées, 123, 148–166 (2019).MathSciNetCrossRefGoogle Scholar
  17. [LiEtAl90]
    Liu K.F., and Mei, C.C.: Approximate equations for the slow spreading of a thin sheet of Bingham plastic fluid. Phys. Fluids, A 2, 30–36 (1990).CrossRefGoogle Scholar
  18. [DuEtAl72]
    Duvaut, G., and Lions, J.L.: Les inéquations en mécanique et en physique. Dunod, Paris (1972).zbMATHGoogle Scholar
  19. [AnEtAl]
    Anguiano, M., and Bunoiu, R.: Homogenization of Bingham flow in thin porous media. Submitted for publication.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Universidad de SevillaSevillaSpain
  2. 2.Université de LorraineMetzFrance

Personalised recommendations